Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 83, NWS Tampa Bay, FL

August 9, 2011DeSoto County, Hardee County, Manatee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 9, 2011, 3:46 PM EDT for DeSoto County, Hardee County, Manatee County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 3:46 PM EDT (19:46 UTC)
Expired
Aug 9, 2011, 4:15 PM EDT
In force
29 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties DeSoto County, FL, Hardee County, FL, Manatee County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3252 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3252 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WUUS52 KTBW 091946
SVRTBW
FLC027-049-081-092015-
/O.NEW.KTBW.SV.W.0083.110809T1946Z-110809T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
346 PM EDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARDEE COUNTY IN FLORIDA.
  NORTHERN DESOTO COUNTY IN FLORIDA.
  EASTERN MANATEE COUNTY IN FLORIDA.

* UNTIL 415 PM EDT

* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MYAKKA HEAD...OR 17 MILES
  WEST OF WAUCHULA...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MYAKKA HEAD.
  ONA.
  LILY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 2740 8165 2725 8174 2742 8213 2756 8208
TIME...MOT...LOC 1946Z 298DEG 31KT 2745 8205

$$

JOHNSON
2 follow-up statements
744 
WWUS52 KTBW 092000
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
400 PM EDT TUE AUG 9 2011

FLC081-092010-
/O.CAN.KTBW.SV.W.0083.000000T0000Z-110809T2015Z/
MANATEE FL-
400 PM EDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MANATEE COUNTY IS
CANCELLED...

LAT...LON 2739 8204 2754 8203 2740 8165 2725 8174
TIME...MOT...LOC 2000Z 298DEG 31KT 2739 8193

$$

FLC027-049-092015-
/O.CON.KTBW.SV.W.0083.000000T0000Z-110809T2015Z/
DESOTO FL-HARDEE FL-
400 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN HARDEE AND NORTHERN DESOTO COUNTIES...

AT 357 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR LILY...OR 13 MILES SOUTHWEST OF
WAUCHULA...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT PORTIONS OF...
  LILY.
  GARNDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2739 8204 2754 8203 2740 8165 2725 8174
TIME...MOT...LOC 2000Z 298DEG 31KT 2739 8193

$$

JOHNSON
036 
WWUS52 KTBW 092009
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
409 PM EDT TUE AUG 9 2011

FLC027-049-092019-
/O.EXP.KTBW.SV.W.0083.000000T0000Z-110809T2015Z/
DESOTO FL-HARDEE FL-
409 PM EDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARDEE AND NORTHERN
DESOTO COUNTIES WILL EXPIRE AT 415 PM EDT...

THE STORM WILL CONTINUE TO PRODUCE NON-SEVERE WEATHER OVER...
  LILY.
  GARNDER.

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE 
TO PRODUCE STRONG GUSTY WINDS TO 50 MPH AND HEAVY RAIN UNTIL IT 
FULLY DISSIPATES.

LAT...LON 2739 8204 2754 8203 2740 8165 2725 8174
TIME...MOT...LOC 2009Z 298DEG 31KT 2735 8185

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:51 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 9, 1:51 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
151 PM EDT TUE AUG 9 2011

.SYNOPSIS...
THE PATTERN ALOFT EARLY THIS AFTERNOON HAS A SHORT WAVE TROUGH
APPROACHING THE PACIFIC NORTHWEST...A BROAD RIDGE DOMINATING
MUCH OF THE SOUTHERN U.S. AND A LOW OVER ONTARIO TROUGHING TOWARD
THE MID-ATLANTIC STATES. AT THE SURFACE...HIGH PRESSURE SPRAWLS
ACROSS THE NORTH PLAINS WITH ONE FRONTAL BOUNDARY FROM THE
CENTRAL PLAINS TO UPPER GREAT LAKES AND A SECOND BOUNDARY ARCING
FROM THE ROCKIES ACROSS THE SOUTHERN PLAINS TO THE LOWER GREAT LAKES
AND MID-ATLANTIC COAST. HIGH PRESSURE OVER THE OPEN ATLANTIC...NORTH
OF LATITUDE 20...RIDGES WEST OVER CUBA TO THE GULF.

&&

.SHORT TERM (TONIGHT - THURSDAY)...
THE EAST COAST UPPER TROUGHING DROPS DOWN OVER THE SE U.S. COAST...
PUSHING THE SOUTHERN MOST FRONT/BOUNDARY WITH IT AS A SURFACE
TROUGH...AS THE CUBAN RIDGE AXIS LINGERS IN PLACE TRHOUGH WED.
THESE FEATURES MAINTAIN WESTERLY FLOW WITH DEEP MOISTURE. THEN BY
THU...THE UPPER TROUGH SLIDES OFFSHORE WITH SOME DRIER AIR ALOFT
WORKING IN ON NW FLOW. THE SURFACE TROUGH WEAKENS OVER THE SE
COAST WITH THE RIDGE AXIS LIFTING INTO THE STRAITS OR FAR SOUTHERN
FL...WITH WESTERLY LOW LEVEL FLOW GENERALLY CONTINUING BUT LESS
ROBUST.

CLOUDY THIS AFTERNOON AS NUMEROUS SHOWERS AND STORMS HAVE FILLED IN
MOST OF THE AREA. THESE WILL DIMINISH SOME AS THEY CONTINUE THROUGH
THE OVERNIGHT HOURS. HAVE LOWERED THE AFTERNOON HIGHS...TEMPERATURES
ARE STRUGGLING TO REACH THE 80S.

PATTERN CONTINUES WITH SIMILAR CONDITIONS WED WITH NUMEROUS SHOWERS
AND STORMS ALTHOUGH A BIT LESS SO AND HAVE MADE POPS 60 PERCENT CWA
WIDE. DRIER AIR BEGINS THU WITH DECREASING CLOUDS AND SHOWERS AND
STORMS IN THE LOW TO MID CATEGORY RANGE.

.LONG TERM (THURSDAY NIGHT-TUESDAY)...
THE LONG TERM PERIOD BEGINS WITH A TROUGH MOVING TOWARDS THE EAST
COAST AND THE SURFACE RIDGE OVER EXTREME SOUTH FLORIDA. ON FRIDAY
THE UPPER TROUGH WEAKENS/LIFTS NORTHWARD ALLOWING THE SURFACE RIDGE
TO DRIFT SLIGHTLY NORTHWARD. SOME DRIER AIR SHOULD BE MOVING IN BY
MIDDAY WHICH WILL HELP KEEP RAIN CHANCES AROUND 30%. HAVE INCLUDED
AN AREA OF 40% POPS OVER OUR SOUTHERN COUNTIES WHERE FLOW (ALTHOUGH
LIGHT) WILL BE MORE EASTERLY.

THE RIDGE SHIFTS OVERHEAD ON SATURDAY AND MOISTURE REMAINS RATHER
LIMITED...SO POPS REMAIN IN THE 30-40% RANGE. ANOTHER TROUGH MOVES
THROUGH THE GREAT LAKES AND TOWARDS THE MID ATLANTIC COAST LATE
SATURDAY/EARLY SUNDAY. THIS PUSHES THE SURFACE RIDGE BACK TO THE
SOUTH AS WELL AS INCREASES MOISTURE...SO POPS BACK UP TO 40%
AREA-WIDE SUNDAY AFTERNOON. THE TROUGH DOESN'T SHIFT OFF THE EAST
COAST UNTIL MONDAY EVENING...SO SIMILAR CONDITIONS EXPECTED ON
MONDAY.

WITH AVERAGE TO BELOW AVERAGE RAIN CHANCES THROUGHOUT THE
EXTENDED...TEMPS WILL CONTINUE TO RUN SEVERAL DEGREES ABOVE NORMAL
EACH DAY.

&&

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
EARLY THIS EVENING THEN BECOME ISOLATED OVERNIGHT BEFORE MORE
CONVECTION DEVELOPS OVER THE COASTAL WATERS AND MOVES ONSHORE LATE
TONIGHT AND WEDNESDAY MORNING. MVFR/LOCAL IFR CONDITIONS WILL BE
POSSIBLE IN THE CONVECTION...OTHERWISE VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
WEST TO NW WINDS CONTINUE FOR THE NEXT COUPLE OF DAYS AS THE TROUGH
TO THE NORTH WEAKENS AND THE RIDGE TO THE SOUTH LIFTS NORTH WITH A
RELAXING GRADIENT. STILL SOME WIND ON THE GULF BUT SPEEDS SHOULD BE
COMING DOWN TO AROUND 15KT TONIGHT...AND WILL LET THE CAUTION
HEADLINE EXPIRE WITH THE AFTERNOON FORECAST ISSUANCE...AND CONTINUE
FOR WED. WINDS THEN RUN 1OKT OR LESS AS THEY SHIFT TO EAST LATE IN
THE WEEK AND THEN BACK TO WEST BY SUN.

&&

.FIRE WEATHER...
NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  80  91  80  93 /  40  60  30  40
FMY  78  91  77  93 /  30  60  30  40
GIF  77  93  77  95 /  40  60  30  40
SRQ  80  90  79  92 /  40  60  30  40
BKV  75  92  75  95 /  40  60  20  30
SPG  82  91  82  93 /  40  60  30  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM...23/MCNATT
AVIATION...69/CLOSE
Hazardous weather outlook, Aug 9, 5:41 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
541 AM EDT TUE AUG 9 2011

FLZ039-042-043-048>052-055>057-060>062-065-091600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
541 AM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT UNDER A
WARM AND MOIST WESTERLY FLOW. HEAVY RAINS...GUSTY WINDS AND
FREQUENT DEADLY LIGHTNING WILL BE THE MAIN HAZARDS WITH THE
STORMS.

...RIP CURRENT IMPACT...
THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY
WITH A MODERATE WESTERLY FLOW IN PLACE. A RIP CURRENT IS A 10 TO
30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER
INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM
AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT
UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT
GO INTO THE SURF MUCH ABOVE YOUR KNEES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE EACH DAY AND
NIGHT WITH GUSTY WINDS...HEAVY RAINS AND FREQUENT DEADLY LIGHTNING
POSSIBLE.

...EXCESSIVE HEAT IMPACT...
AFTERNOON TEMPERATURES WILL CLIMB INTO THE LOWER TO MID 90S FOR
THE END OF THE WEEK. THIS WILL ALLOW HEAT INDEX VALUES TO BE
GENERALLY AROUND 105.

...RIP CURRENT IMPACT...
WESTERLY WINDS WILL BRING A MODERATE RISK OF RIP CURRENTS TO AREA
BEACHES THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

COLSON

In the hours before

Special weather statement, Aug 9, 11:06 AM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1106 AM EDT TUE AUG 9 2011

FLZ051-052-091545-
POLK-HILLSBOROUGH-
1106 AM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HILLSBOROUGH AND
POLK COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM LOUGHMAN TO FORT LONESOME...OR
ALONG A LINE EXTENDING FROM INTERCESSION CITY TO 20 MILES SOUTHEAST
OF BRANDON...MOVING EAST AT 20 MPH...WILL AFFECT WINTER HAVEN...
MULBERRY...LAKE ALFRED AND INWOOD...UNTIL 1145 AM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2802 8138 2805 8145 2800 8141 2801 8139
      2800 8138 2797 8137 2765 8173 2765 8226
      2827 8156 2820 8152 2815 8152 2815 8146
      2809 8144 2808 8134
TIME...MOT...LOC 1506Z 274DEG 17KT 2821 8151 2769 8208
Special weather statement, Aug 9, 12:10 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1210 PM EDT TUE AUG 9 2011

FLZ055-056-091700-
HARDEE-MANATEE-
1210 PM EDT TUE AUG 9 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN MANATEE
AND CENTRAL HARDEE COUNTIES FOR A STRONG THUNDERSTORM WITH STRONG
WIND GUSTS VALID UNTIL 100 PM EDT...

AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR MYAKKA HEAD...OR 16 MILES WEST OF
WAUCHULA...MOVING EAST AT 20 MPH WILL AFFECT MYAKKA HEAD...DUETTE...
ONA AND WAUCHULA.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY.
IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL
OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2761 8175 2738 8178 2744 8218 2762 8216
TIME...MOT...LOC 1610Z 275DEG 19KT 2752 8207
Special weather statement, Aug 9, 2:29 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
229 PM EDT TUE AUG 9 2011

FLZ050-051-091915-
HILLSBOROUGH-PINELLAS-
229 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PINELLAS AND WESTERN
HILLSBOROUGH COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR HIGHPOINT...OR NEAR PINELLAS PARK...MOVING EAST AT 20
MPH...WILL AFFECT SEMINOLE...PINELLAS PARK...MADEIRA BEACH AND
LEALMAN...UNTIL 315 PM EDT.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 6 AND 32.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

WIND GUSTS OF 37 MPH HAVE BEEN MEASURED AT INDIAN SHORES IN PINELLAS
COUNTY AND GUSTS TO 38 MPH AT SAINT PETE-CLEARWATER AIRPORT.

TORRENTIAL DOWNPOURS WILL DROP UP TO 2 INCHES IN AN HOUR.

&&

LAT...LON 2800 8277 2797 8267 2795 8271 2788 8261
      2788 8255 2793 8254 2791 8248 2785 8246
      2789 8241 2788 8237 2784 8241 2785 8246
      2780 8245 2780 8259 2770 8263 2769 8271
      2763 8266 2763 8268 2786 8286
TIME...MOT...LOC 1828Z 280DEG 19KT 2789 8269

JOHNSON
Special weather statement, Aug 9, 2:46 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
246 PM EDT TUE AUG 9 2011

FLZ051-055-091930-
HILLSBOROUGH-MANATEE-
246 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MANATEE AND
SOUTHEASTERN HILLSBOROUGH COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED 6 MILES WEST OF RUSKIN...OR 9 MILES EAST OF SAINT
PETERSBURG...MOVING EAST AT 30 MPH...WILL AFFECT APOLLO BEACH...
RUSKIN...SUN CITY CENTER AND WIMAUMA...UNTIL 330 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2773 8206 2747 8205 2765 8254 2778 8243
TIME...MOT...LOC 1847Z 287DEG 28KT 2771 8249

JOHNSON
Special weather statement, Aug 9, 3:04 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
304 PM EDT TUE AUG 9 2011

FLZ055-060-091945-
SARASOTA-MANATEE-
304 PM EDT TUE AUG 9 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MANATEE AND NORTHERN
SARASOTA COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR SARASOTA BRADENTON AIRPORT...OR NEAR SARASOTA...MOVING
EAST AT 30 MPH...WILL AFFECT WHITFIELD...WEST SAMOSET...SOUTH
SARASOTA AND SIESTA KEY...UNTIL 345 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 205 AND 220.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

WIND GUSTS TO 45 WERE MEASURED AT SARASOTA-BRADENTON INTERNATIONAL
AIRPORT AT 257 PM.

&&

LAT...LON 2740 8264 2738 8261 2735 8258 2734 8256
      2740 8258 2742 8263 2754 8258 2739 8208
      2717 8220 2724 8254 2727 8258 2730 8258
      2738 8264
TIME...MOT...LOC 1904Z 287DEG 25KT 2738 8253

JOHNSON
Special weather statement, Aug 9, 3:24 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
324 PM EDT TUE AUG 9 2011

FLZ055-056-061-092015-
DE SOTO-HARDEE-MANATEE-
324 PM EDT TUE AUG 9 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
MANATEE...SOUTHWESTERN HARDEE AND NORTHWESTERN DESOTO COUNTIES FOR
STRONG THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 415 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED NEAR LAKE MANATEE STATE PARK...OR 18
MILES EAST OF PALMETTO...MOVING SOUTHEAST AT 30 MPH WILL AFFECT
MYAKKA HEAD...ONA AND LILY.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2756 8204 2750 8185 2726 8199 2749 8240
      2760 8231
TIME...MOT...LOC 1924Z 295DEG 27KT 2753 8226

JOHNSON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 10:41 AM EDTSpecial Marine WarningTBW34 min
Aug 9, 11:06 AM EDTSpecial Weather StatementTBWPolk39 min
Aug 9, 12:10 PM EDTSpecial Weather StatementTBWHardee50 min
Aug 9, 1:45 PM EDTAreal Flood AdvisoryTBWHillsborough, Pasco60 min
Aug 9, 2:13 PM EDTAreal Flood AdvisoryTBWPinellas3 hr
Aug 9, 2:22 PM EDTSpecial Marine WarningTBW23 min
Aug 9, 2:24 PM EDTSpecial Marine WarningTBW51 min
Aug 9, 2:46 PM EDTAreal Flood AdvisoryTBWHillsborough3 hr
Aug 9, 2:46 PM EDTSpecial Weather StatementTBWManatee44 min
Aug 9, 2:49 PM EDTSevere Thunderstorm WarningTBWHillsborough, Manatee41 min
Aug 9, 3:04 PM EDTSpecial Weather StatementTBWManatee, Sarasota41 min
Aug 9, 3:05 PM EDTSpecial Marine WarningTBW29 min
Aug 9, 3:16 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee119 min
Aug 9, 3:24 PM EDTSpecial Weather StatementTBWManatee51 min
Aug 9, 4:39 PM EDTSpecial Weather StatementTBWHighlands51 min
Aug 9, 5:01 PM EDTSpecial Marine WarningTBW44 min
Aug 9, 6:41 PM EDTSpecial Marine WarningTBW34 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.